Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 3, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 12, 2012, 2:23 PM CDT for 26 counties in Kentucky. It took effect at Apr 13, 2012, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 2:23 PM CDT (19:23 UTC)
- In effect from
- Apr 13, 2012, 2:00 AM CDT
- Expired
- Apr 13, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
All 26 counties
Adair County, KY, Anderson County, KY, Bourbon County, KY, Boyle County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Green County, KY, Harrison County, KY, Jessamine County, KY, Lincoln County, KY, Madison County, KY, Marion County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nicholas County, KY, Russell County, KY, Scott County, KY, Taylor County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256 WWUS73 KLMK 121923 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM EDT THU APR 12 2012 ...FROST EARLY FRIDAY MORNING... .HIGH PRESSURE THAT BROUGHT THE COLD AIR LAST NIGHT WILL SHIFT EAST TONIGHT. THOUGH NOT EXPECTED TO BE AS COLD AS LAST NIGHT...TEMPERATURES OVER EAST CENTRAL KENTUCKY WILL DROP INTO THE MID TO UPPER 30S TONIGHT. AREAS OF FROST WILL BE POSSIBLE TOMORROW MORNING FROM THESE COLD TEMPERATURES. KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-130900- /O.NEW.KLMK.FR.Y.0003.120413T0700Z-120413T1300Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 323 PM EDT THU APR 12 2012 /223 PM CDT THU APR 12 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM EDT /2 AM CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY. * TEMPERATURES...TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S BY TOMORROW MORNING ACROSS THE ADVISORY AREA. THE COLDEST LOCATIONS WILL BE IN VALLEYS AND SHELTERED AREAS. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR AROUND SUNRISE. * IMPACTS...AREAS OF FROST MAY FORM TOMORROW MORNING. SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ EER
1 follow-up statement
416 WWUS73 KLMK 130735 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 335 AM EDT FRI APR 13 2012 ...FROST EARLY THIS MORNING... KYZ035>037-039>043-046>049-054>057-064>067-075>078-081-082-131300- /O.CON.KLMK.FR.Y.0003.000000T0000Z-120413T1300Z/ FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...TOMPKINSVILLE...EDMONTON... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 335 AM EDT FRI APR 13 2012 /235 AM CDT FRI APR 13 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * TEMPERATURES...TEMPERATURES WILL DROP INTO THE LOW TO MID 30S BY DAYBREAK ACROSS THE ADVISORY AREA. THE COLDEST LOCATIONS WILL BE IN VALLEYS AND SHELTERED AREAS. * IMPACTS...AREAS OF FROST MAY FORM BY DAYBREAK. SENSITIVE OUTDOOR VEGETATION MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RJS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:12 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 12, 12:12 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 112 PM EDT THU APR 12 2012 .Forecast Update... Issued at 910 AM EDT Apr 12 2012 Temperatures have risen above freezing in most locations this morning. The freeze warning has expired. Have updated the forecast to reflect this. Other than that, the forecast is on track for today. Skies will be mostly clear with temperatures rising into the lower 60s. .Short Term (Today through Friday)... Issued at 300 AM EDT Apr 12 2012 Surface high pressure continues to move directly over the forecast area. With clear skies and practically no wind, radiational cooling has been very efficient this morning. Many places have dropped into the lower 30s, with typical cooler valley locations dropping into the upper 20s as of this writing. Temperatures will bottom out around dawn before our warming trend commences. With the high directly over the region, mostly sunny skies, dry conditions, and very light winds are on tap today and tonight. Temperatures will top out in the lower 60s this afternoon. Overnight lows will range from the upper 30s in the east to low 40s in the west. Typically cooler locations in our east will likely drop into the mid 30s, with perhaps some patchy frost. For Friday, surface high pressure will slowly shift east as an upper-level ridge axis moves across the Ohio Valley. Latest suite of guidance depicts some showers will be possible mainly across southern Indiana late Friday afternoon with a warm frontal passage on the back side of the ridge axis. While not overly impressed with the precip chances given our very dry lower atmosphere, will continue the slight chance of showers across southern Indiana for late Friday afternoon and into the evening. We will, however, see an increase in cloud cover through the day. Otherwise, afternoon highs will range from the mid 60s to low 70s, with southeast winds at roughly 5-10 mph. .Long Term (Friday Night through Wednesday)... Issued at 245 AM EDT Apr 12 2012 Dry trend continues for the first part of this period. Warm front will lift north of the region by Saturday morning, with ridging in place. Whereas precipitable waters will rise to around an inch, the subsidence associated with the ridging should keep convection at a minimum. Will have strong southerly winds, as our region will be in between low pressure trying to organize over the Plains and highs pressure off the southeast Atlantic coast. Thus, expecting a nice warmup here Saturday, as highs should reach the 80s in a few places. The pattern will change little for Sunday, with the ridge axis shifted just a little to the east. Highs again will reach around 80, probably a few more spots into the 80s than for Saturday. Monday, the models are showing some agreement in having the Plains low eject into the Midwest and drag a cold front toward the region. The timing of an associated frontal passage is still in question, with models having it anywhere from Monday evening to Tuesday afternoon. If the ridge holds on longer than expected, than an even later timing is possible. GEFS indicates this disagreement as well, showing enough spread not to focus on any one period. Perhaps model agreement will be better this time tomorrow, as the responsible upper low, now off the NW US coast, moves ashore near the CA/OR border. Given uncertainty will limit rain chances to the chance range, under what the AllBlend guidance would have, which peaks rain chances in the likely range Tuesday. Also will put in some slight chances across the east for Wednesday because of that potential for delaying. As for storm strength, cannot rule out some severe weather should timing work out right. Latest GFS has a low level jet coming across the region ahead of the front and good lift in the right rear quadrant of a 140-kt upper jet. Enough uncertainty for now to keep out of any public products. Needless to say, temperature forecasts in the Days 5-7 period heavily depend on the above-mentioned features. For now will go with around 80 for highs Monday, 70 for Tuesday, and then 60 for Wendesday. && .Aviation (18Z TAF Issuance)... Updated at 1245 PM EDT Apr 12 2012 VFR conditions will continue through this TAF period. With high pressure overhead, winds will continue to be light and variable to calm through the afternoon and overnight hours. A few CU will pop up this afternoon around LEX and SDF, with SCT high clouds moving in overnight. Winds will pick up a bit tomorrow morning out of the southeast at around 6-8 kts. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........EER Short Term.......MJP Long Term........RJS Aviation.........EER
Hazardous weather outlook, Apr 12, 8:07 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 907 AM EDT THU APR 12 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131315- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 907 AM EDT THU APR 12 2012 /807 AM CDT THU APR 12 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCH FROST WILL BE POSSIBLE LATE TONIGHT ACROSS EAST CENTRAL KENTUCKY AS TEMPERATURES FALL INTO THE MID 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL POSSIBLE THIS WEEKEND NORTH OF THE I-64 CORRIDOR...CLOSER TO A WARM FRONT THAT IS EXPECTED TO CROSS THE REGION EARLY SATURDAY AND THEN REMAIN TO OUR NORTH THROUGH SUNDAY. COVERAGE OF THUNDERSTORMS WILL INCREASE AND SPREAD INTO THE REST OF CENTRAL KENTUCKY MONDAY AND TUESDAY...AHEAD OF A COLD FRONT THAT WILL MOVE SLOWLY FROM THE PLAINS THIS WEEKEND INTO THE MIDWEST MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. MJP/RJS/EER
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.